Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Elliptic operators and a theorem of Poincaré

Author: Leon Karp
Journal: Proc. Amer. Math. Soc. 95 (1985), 649-652
MSC: Primary 58A10; Secondary 32J99
MathSciNet review: 810179
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A general vanishing theorem is proved for elliptic operators. This result is then used to give a simple proof of the fact that the arithmetic genus vanishes for complex manifolds of odd dimension $ n$ with nowhere zero $ \left( {n,0} \right)$ form.

References [Enhancements On Off] (What's this?)

  • [1] N. Aronszajn, A unique continuation theorem for solutions of elliptic partial differential equations or inequalities of second order, J. Math. Pures Appl. (9) 36 (1957), 235–249. MR 0092067
  • [2] M. F. Atiyah and I. M. Singer, The index of elliptic operators. I, Ann. of Math. (2) 87 (1968), 484–530. MR 0236950,
  • [3] F. Hirzebruch, Topological methods in algebraic geometry, Third enlarged edition. New appendix and translation from the second German edition by R. L. E. Schwarzenberger, with an additional section by A. Borel. Die Grundlehren der Mathematischen Wissenschaften, Band 131, Springer-Verlag New York, Inc., New York, 1966. MR 0202713
  • [4] A. Hurwitz, Ueber algebraische Gebilde mit eindeutigen Transformationen in sich, Math. Ann. 41 (1892), no. 3, 403–442 (German). MR 1510753,
  • [5] L. Karp, Vector fields on manifolds, Thesis, New York University, 1976.
  • [6] R. Narasimhan, Analysis on real and complex manifolds, North-Holland, Amsterdam, 1973.
  • [7] Richard S. Palais, Seminar on the Atiyah-Singer index theorem, With contributions by M. F. Atiyah, A. Borel, E. E. Floyd, R. T. Seeley, W. Shih and R. Solovay. Annals of Mathematics Studies, No. 57, Princeton University Press, Princeton, N.J., 1965. MR 0198494
  • [8] Edward Witten, Supersymmetry and Morse theory, J. Differential Geom. 17 (1982), no. 4, 661–692 (1983). MR 683171

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 58A10, 32J99

Retrieve articles in all journals with MSC: 58A10, 32J99

Additional Information

Article copyright: © Copyright 1985 American Mathematical Society